# SDR H0VC42909

- Difficulty date: April 29, 2009
- Submitted: May 6, 2009
- Operation: Air carrier
- Aircraft: N200SJ
- Make and model: Piper PA-31-350
- Aircraft time: 9,244 hours
- Engine: Lyc TIO540J2BD
- Engine time: 1,740 hours
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Part number: LW193325
- Condition: Broken
- Location: Rt Engine
- Part time: 1,740 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: Z
- Precautionary procedure: E

## Discrepancy

ON APPROACH A LOUD BANG WAS HEARD FROM THE RT SIDE OF THE AIRPLANE. THE RT OIL DOOR ON TOP OF THE ENGINE COWL POPPED OPEN AND OIL WAS SEEN STREAMING FROM THE COWL.  AT THE SAME TIME THE ENGINE BEGAN TO RUN ROUGH WITH A NOTICEABLE CHANGE IN INDICATED OIL PRESSURE, TEMPERATURE, EGT AND CHT. WITHIN 5 SECONDS THE PROPELLER WAS FEATHERED AND THE ENGINE SHUTDOWN. THE AIRPLANE PROCEEDED TO LAND NORMALLY WITH NO EMERGENCY DECLARED AND NO FURTHER INCIDENT.
